Alert archive / California / Frost Advisories in 2016

Frost Advisory 5, NWS San Diego, CA

November 23, 2016San Bernardino County, California

NWS San Diego, CA issued this frost advisory at Nov 23, 2016, 3:58 AM PST for San Bernardino County, California. It took effect at Nov 24, 2016, 12:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2016, 3:58 AM PST (11:58 UTC)
In effect from
Nov 24, 2016, 12:00 AM PST
Expired
Nov 24, 2016, 8:00 AM PST
In force
8 hr
Issued by
NWS San Diego, CA

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 12.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2016-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2016-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2406 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

842 
WWUS76 KSGX 231158
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
358 AM PST WED NOV 23 2016

...COLD WITH AREAS OF FROST FOR THE UPPER DESERTS TONIGHT...

...GUSTY NORTHEAST TO EAST WINDS NEAR THE COASTAL FOOTHILLS FOR
LATE TONIGHT INTO THANKSGIVING...

.WITH A DRY ATMOSPHERE OVER THE UPPER DESERTS AND MOSTLY CLEAR
SKIES FOR GREATER RADIATIONAL COOLING...LOW TEMPERATURES IN
PORTIONS OF THE UPPER DESERTS WILL FALL TO NEAR FREEZING TONIGHT
WITH AREAS OF FROST. SURFACE HIGH PRESSURE OVER THE GREAT BASIN
WILL BRING LOCALLY STRONG GUSTY NORTHEAST TO EAST WINDS NEAR THE
COASTAL FOOTHILLS AND BELOW PASSES AND CANYONS FOR LATE TONIGHT
INTO THANKSGIVING.

CAZ060-232230-
/O.NEW.KSGX.FR.Y.0005.161124T0800Z-161124T1600Z/
APPLE AND LUCERNE VALLEYS-
INCLUDING THE CITIES OF...VICTORVILLE...HESPERIA...APPLE VALLEY
358 AM PST WED NOV 23 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
THURSDAY. 

* LOCATION...COLDER...WIND SHELTERED LOCATIONS...ESPECIALLY ALONG
  AND WEST OF INTERSTATE 15.

* TEMPERATURE...LOW TEMPERATURES FALLING INTO THE UPPER 20S TO MID
  30S LATE TONIGHT INTO EARLY THANKSGIVING MORNING.

* IMPACTS...A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS
  EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. 
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ057-554-232230-
/O.NEW.KSGX.WI.Y.0044.161124T0600Z-161124T1800Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-ORANGE COUNTY INLAND AREAS-
INCLUDING THE CITIES OF...ORANGE...MISSION VIEJO
358 AM PST WED NOV 23 2016

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST THURSDAY. 

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH.

* TIMING...DEVELOPING LATE TONIGHT AND CONTINUING INTO THANKSGIVING
  MORNING...THEN SUBSIDING LATE THANKSGIVING MORNING.

* LOCATION...STRONGEST WINDS ALONG THE COASTAL SLOPES OF THE SANTA
  ANA MOUNTAINS INTO ADJACENT INLAND COASTAL AREAS.

* IMPACTS...HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-055-056-232230-
/O.NEW.KSGX.WI.Y.0044.161124T0600Z-161124T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...FONTANA...
RANCHO CUCAMONGA...CRESTLINE...LAKE ARROWHEAD...RUNNING SPRINGS...
IDYLLWILD-PINE COVE
358 AM PST WED NOV 23 2016

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST
THURSDAY. 

* WINDS...AREAS OF NORTHEAST TO EAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH.

* TIMING...DEVELOPING LATE TONIGHT AND CONTINUING INTO
  THANKSGIVING MORNING...THEN SUBSIDING DURING THE AFTERNOON.

* LOCATION...STRONGEST WINDS NEAR COASTAL FOOTHILLS AND BELOW
  PASSES AND CANYONS.

* IMPACTS...HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ050-058-232230-
/O.NEW.KSGX.WI.Y.0044.161124T0600Z-161124T2200Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE CITY OF...PINE VALLEY
358 AM PST WED NOV 23 2016

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST
THURSDAY. 

* WINDS...AREAS OF NORTHEAST TO EAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH.

* TIMING...DEVELOPING LATE TONIGHT AND CONTINUING INTO
  THANKSGIVING MORNING...THEN SUBSIDING DURING THE AFTERNOON.

* LOCATION...STRONGEST WINDS NEAR COASTAL FOOTHILLS AND BELOW
  PASSES AND CANYONS.

* IMPACTS...HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

17
4 follow-up statements
052 
WWUS76 KSGX 232031
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1231 PM PST WED NOV 23 2016

...COLD WITH AREAS OF FROST FOR THE UPPER DESERTS TONIGHT...

...GUSTY NORTHEAST TO EAST WINDS NEAR THE MOUNTAIN PASSES AND INTO
THE COASTAL FOOTHILLS FOR LATE TONIGHT INTO THANKSGIVING...

.WITH A DRY ATMOSPHERE OVER THE UPPER DESERTS AND MOSTLY CLEAR
SKIES FOR GREATER RADIATIONAL COOLING...LOW TEMPERATURES IN
PORTIONS OF THE UPPER DESERTS WILL FALL TO NEAR FREEZING TONIGHT
WITH AREAS OF FROST. SURFACE HIGH PRESSURE OVER THE GREAT BASIN
WILL BRING LOCALLY STRONG GUSTY NORTHEAST TO EAST WINDS NEAR THE
COASTAL FOOTHILLS AND BELOW PASSES AND CANYONS FOR LATE TONIGHT
INTO THANKSGIVING.

CAZ060-240615-
/O.CON.KSGX.FR.Y.0005.161124T0800Z-161124T1600Z/
APPLE AND LUCERNE VALLEYS-
INCLUDING THE CITIES OF...VICTORVILLE...HESPERIA...APPLE VALLEY
1231 PM PST WED NOV 23 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST THURSDAY...

* LOCATION...COLDER...WIND SHELTERED LOCATIONS...ESPECIALLY 
  ALONG AND WEST OF INTERSTATE 15. 

* TEMPERATURE...LOW TEMPERATURES FALLING TO 28 TO 34 DEGREES LATE
  TONIGHT INTO EARLY THANKSGIVING MORNING.

* IMPACTS...A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS 
  EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ057-554-240615-
/O.CON.KSGX.WI.Y.0044.161124T0600Z-161124T1800Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-ORANGE COUNTY INLAND AREAS-
INCLUDING THE CITIES OF...ORANGE...MISSION VIEJO
1231 PM PST WED NOV 23 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST THURSDAY...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH AND LOCAL GUSTS REACHING 55 MPH.

* TIMING...DEVELOPING LATE TONIGHT AND CONTINUING INTO 
  THANKSGIVING MORNING...THEN SUBSIDING LATE THANKSGIVING 
  MORNING. 

* LOCATION...STRONGEST WINDS ALONG THE COASTAL SLOPES OF THE 
  SANTA ANA MOUNTAINS INTO ADJACENT INLAND COASTAL AREAS. 

* IMPACTS...HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-055-056-240615-
/O.CON.KSGX.WI.Y.0044.161124T0600Z-161124T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...FONTANA...
RANCHO CUCAMONGA...CRESTLINE...LAKE ARROWHEAD...RUNNING SPRINGS...
IDYLLWILD-PINE COVE
1231 PM PST WED NOV 23 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
2 PM PST THURSDAY...

* WINDS...AREAS OF NORTHEAST TO EAST WINDS 20 TO 30 MPH WITH GUSTS
  TO 45 MPH AND LOCAL GUSTS TO 55 MPH.

* TIMING...DEVELOPING LATE TONIGHT AND CONTINUING INTO 
  THANKSGIVING MORNING...THEN SUBSIDING DURING THE AFTERNOON. 

* LOCATION...STRONGEST WINDS NEAR COASTAL FOOTHILLS AND BELOW 
  PASSES AND CANYONS. 

* IMPACTS...HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ050-058-240615-
/O.CON.KSGX.WI.Y.0044.161124T0600Z-161124T2200Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE CITY OF...PINE VALLEY
1231 PM PST WED NOV 23 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
2 PM PST THURSDAY...

* WINDS...AREAS OF NORTHEAST TO EAST WINDS 20 TO 30 MPH WITH 
  GUSTS TO 45 MPH AND LOCAL GUSTS TO 55 MPH. 

* TIMING...DEVELOPING LATE TONIGHT AND CONTINUING INTO 
  THANKSGIVING MORNING...THEN SUBSIDING DURING THE AFTERNOON. 

* LOCATION...STRONGEST WINDS NEAR COASTAL FOOTHILLS AND BELOW 
  PASSES AND CANYONS. 

* IMPACTS...HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HARRISON
364 
WWUS76 KSGX 240505
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
905 PM PST WED NOV 23 2016

...COLD WITH AREAS OF FROST FOR THE UPPER DESERTS TONIGHT...

...GUSTY NORTHEAST TO EAST WINDS NEAR THE MOUNTAIN PASSES AND
INTO THE COASTAL FOOTHILLS FOR LATE TONIGHT INTO THANKSGIVING...

.WITH A DRY ATMOSPHERE OVER THE UPPER DESERTS AND MOSTLY CLEAR
SKIES FOR GREATER RADIATIONAL COOLING...LOW TEMPERATURES IN
PORTIONS OF THE UPPER DESERTS WILL FALL TO NEAR FREEZING TONIGHT
WITH AREAS OF FROST. SURFACE HIGH PRESSURE OVER THE GREAT BASIN
WILL BRING LOCALLY STRONG GUSTY NORTHEAST TO EAST WINDS NEAR THE
COASTAL FOOTHILLS AND BELOW PASSES AND CANYONS FOR LATE TONIGHT
INTO THANKSGIVING.

CAZ060-241400-
/O.CON.KSGX.FR.Y.0005.161124T0800Z-161124T1600Z/
APPLE AND LUCERNE VALLEYS-
INCLUDING THE CITIES OF...VICTORVILLE...HESPERIA...APPLE VALLEY
905 PM PST WED NOV 23 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST THURSDAY...

* LOCATION...COLDER...WIND SHELTERED LOCATIONS...ESPECIALLY 
  ALONG AND WEST OF INTERSTATE 15. 

* TEMPERATURE...LOW TEMPERATURES FALLING TO 28 TO 34 DEGREES 
  LATE TONIGHT INTO EARLY THANKSGIVING MORNING. 

* IMPACTS...A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS 
  EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ057-554-241400-
/O.CON.KSGX.WI.Y.0044.161124T0600Z-161124T1800Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-ORANGE COUNTY INLAND AREAS-
INCLUDING THE CITIES OF...ORANGE...MISSION VIEJO
905 PM PST WED NOV 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 
  MPH AND LOCAL GUSTS REACHING 55 MPH. 

* TIMING...DEVELOPING LATE TONIGHT AND CONTINUING INTO 
  THANKSGIVING MORNING...THEN SUBSIDING LATE THANKSGIVING 
  MORNING. 

* LOCATION...STRONGEST WINDS ALONG THE COASTAL SLOPES OF THE 
  SANTA ANA MOUNTAINS INTO ADJACENT INLAND COASTAL AREAS. 

* IMPACTS...HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-055-056-241400-
/O.CON.KSGX.WI.Y.0044.161124T0600Z-161124T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...FONTANA...
RANCHO CUCAMONGA...CRESTLINE...LAKE ARROWHEAD...RUNNING SPRINGS...
IDYLLWILD-PINE COVE
905 PM PST WED NOV 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THURSDAY...

* WINDS...AREAS OF NORTHEAST TO EAST WINDS 20 TO 30 MPH WITH 
  GUSTS TO 45 MPH AND LOCAL GUSTS TO 55 MPH. 

* TIMING...DEVELOPING LATE TONIGHT AND CONTINUING INTO 
  THANKSGIVING MORNING...THEN SUBSIDING DURING THE AFTERNOON. 

* LOCATION...STRONGEST WINDS NEAR COASTAL FOOTHILLS AND BELOW 
  PASSES AND CANYONS. 

* IMPACTS...HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ050-058-241400-
/O.CON.KSGX.WI.Y.0044.161124T0600Z-161124T2200Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE CITY OF...PINE VALLEY
905 PM PST WED NOV 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THURSDAY...

* WINDS...AREAS OF NORTHEAST TO EAST WINDS 20 TO 30 MPH WITH 
  GUSTS TO 45 MPH AND LOCAL GUSTS TO 55 MPH. 

* TIMING...DEVELOPING LATE TONIGHT AND CONTINUING INTO 
  THANKSGIVING MORNING...THEN SUBSIDING DURING THE AFTERNOON. 

* LOCATION...STRONGEST WINDS NEAR COASTAL FOOTHILLS AND BELOW 
  PASSES AND CANYONS. 

* IMPACTS...HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
642 
WWUS76 KSGX 241043
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
243 AM PST THU NOV 24 2016

...COLD WITH AREAS OF FROST FOR THE UPPER DESERTS THROUGH EARLY
THIS MORNING...

...GUSTY NORTHEAST TO EAST WINDS NEAR THE MOUNTAIN PASSES AND
INTO THE COASTAL FOOTHILLS INTO THIS AFTERNOON...

.WITH A DRY ATMOSPHERE OVER THE UPPER DESERTS AND MOSTLY CLEAR
SKIES FOR GREATER RADIATIONAL COOLING...LOW TEMPERATURES IN
PORTIONS OF THE UPPER DESERTS WILL FALL TO NEAR FREEZING EARLY
THIS MORNING WITH AREAS OF FROST. SURFACE HIGH PRESSURE OVER THE
GREAT BASIN WILL BRING LOCALLY STRONG GUSTY NORTHEAST TO EAST
WINDS NEAR THE COASTAL FOOTHILLS AND BELOW PASSES AND CANYONS FOR
THROUGH THIS MORNING...DECREASING DURING THE AFTERNOON.

CAZ060-241600-
/O.CON.KSGX.FR.Y.0005.000000T0000Z-161124T1600Z/
APPLE AND LUCERNE VALLEYS-
INCLUDING THE CITIES OF...VICTORVILLE...HESPERIA...APPLE VALLEY
243 AM PST THU NOV 24 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* LOCATION...COLDER...WIND SHELTERED LOCATIONS...ESPECIALLY 
  ALONG AND WEST OF INTERSTATE 15. 

* TEMPERATURE...LOW TEMPERATURES FALLING INTO THE LOWER TO MID 30S
  NEAR SUNRISE.

* IMPACTS...A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS 
  EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ057-554-241600-
/O.CON.KSGX.WI.Y.0044.000000T0000Z-161124T1800Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-ORANGE COUNTY INLAND AREAS-
INCLUDING THE CITIES OF...ORANGE...MISSION VIEJO
243 AM PST THU NOV 24 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40
  MPH WITH LOCAL GUSTS TO 50 MPH.

* TIMING...THE STRONGEST AND MOST WIDESPREAD WINDS FROM AFTER
  SUNRISE THROUGH LATE MORNING...DIMINISHING DURING THE AFTERNOON.

* LOCATION...STRONGEST WINDS ALONG THE COASTAL SLOPES OF THE 
  SANTA ANA MOUNTAINS INTO ADJACENT INLAND COASTAL AREAS. 

* IMPACTS...HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-055-056-241600-
/O.CON.KSGX.WI.Y.0044.000000T0000Z-161124T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...FONTANA...
RANCHO CUCAMONGA...CRESTLINE...LAKE ARROWHEAD...RUNNING SPRINGS...
IDYLLWILD-PINE COVE
243 AM PST THU NOV 24 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS...AREAS OF NORTHEAST TO EAST WINDS 20 TO 30 MPH WITH 
  GUSTS TO 45 MPH AND LOCAL GUSTS TO 55 MPH. 

* TIMING...THE STRONGEST AND MOST WIDESPREAD WINDS FROM AFTER
  SUNRISE THROUGH LATE MORNING...DIMINISHING DURING THE AFTERNOON.

* LOCATION...STRONGEST WINDS NEAR COASTAL FOOTHILLS AND BELOW 
  PASSES AND CANYONS. 

* IMPACTS...HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ050-058-241600-
/O.CON.KSGX.WI.Y.0044.000000T0000Z-161124T2200Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE CITY OF...PINE VALLEY
243 AM PST THU NOV 24 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS...AREAS OF NORTHEAST TO EAST WINDS 20 TO 30 MPH WITH 
  GUSTS TO 45 MPH AND LOCAL GUSTS TO 55 MPH. 

* TIMING...THE STRONGEST AND MOST WIDESPREAD WINDS FROM AFTER
  SUNRISE THROUGH LATE MORNING...DIMINISHING DURING THE AFTERNOON. 

* LOCATION...STRONGEST WINDS NEAR COASTAL FOOTHILLS AND BELOW 
  PASSES AND CANYONS. 

* IMPACTS...HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

17
627 
WWUS76 KSGX 241551
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
751 AM PST THU NOV 24 2016

...GUSTY NORTHEAST TO EAST WINDS NEAR THE MOUNTAIN PASSES AND
INTO THE COASTAL FOOTHILLS INTO THIS AFTERNOON...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING LOCALLY
STRONG GUSTY NORTHEAST TO EAST WINDS NEAR THE COASTAL FOOTHILLS
AND BELOW PASSES AND CANYONS THROUGH THIS MORNING...DECREASING
DURING THE AFTERNOON.

CAZ060-241700-
/O.EXP.KSGX.FR.Y.0005.000000T0000Z-161124T1600Z/
APPLE AND LUCERNE VALLEYS-
INCLUDING THE CITIES OF...VICTORVILLE...HESPERIA...APPLE VALLEY
751 AM PST THU NOV 24 2016

...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

TEMPERATURES NEAR AND WEST OF I-15 REACHED 28 TO 33 DEGREES THIS
MORNING. HOWEVER...CONDITIONS SHOULD WARM ABOVE FROST ADVISORY
LEVELS THROUGH THE MORNING...SO THE ADVISORY WILL EXPIRE AT 8 AM.
THIS WILL BE THE LAST FROST ADVISORY FOR THE HIGH DESERTS THIS
SEASON.

$$

CAZ057-554-241800-
/O.CON.KSGX.WI.Y.0044.000000T0000Z-161124T1800Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-ORANGE COUNTY INLAND AREAS-
INCLUDING THE CITIES OF...ORANGE...MISSION VIEJO
751 AM PST THU NOV 24 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 
  MPH WITH LOCAL GUSTS TO 50 MPH. 

* TIMING...THE STRONGEST AND MOST WIDESPREAD WINDS THROUGH LATE
  MORNING...DIMINISHING DURING THE AFTERNOON.

* LOCATION...STRONGEST WINDS ALONG THE COASTAL SLOPES OF THE 
  SANTA ANA MOUNTAINS INTO ADJACENT INLAND COASTAL AREAS. 

* IMPACTS...HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-055-056-242200-
/O.CON.KSGX.WI.Y.0044.000000T0000Z-161124T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...FONTANA...
RANCHO CUCAMONGA...CRESTLINE...LAKE ARROWHEAD...RUNNING SPRINGS...
IDYLLWILD-PINE COVE
751 AM PST THU NOV 24 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS...AREAS OF NORTHEAST TO EAST WINDS 20 TO 30 MPH WITH 
  GUSTS TO 45 MPH AND LOCAL GUSTS TO 55 MPH. 

* TIMING...THE STRONGEST AND MOST WIDESPREAD WINDS THROUGH LATE
  MORNING...DIMINISHING DURING THE AFTERNOON.

* LOCATION...STRONGEST WINDS NEAR COASTAL FOOTHILLS AND BELOW 
  PASSES AND CANYONS. 

* IMPACTS...HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ050-058-242200-
/O.CON.KSGX.WI.Y.0044.000000T0000Z-161124T2200Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE CITY OF...PINE VALLEY
751 AM PST THU NOV 24 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS...AREAS OF NORTHEAST TO EAST WINDS 20 TO 30 MPH WITH 
  GUSTS TO 45 MPH AND LOCAL GUSTS TO 55 MPH. 

* TIMING...THE STRONGEST AND MOST WIDESPREAD WINDS THROUGH LATE
  MORNING...DIMINISHING DURING THE AFTERNOON.

* LOCATION...STRONGEST WINDS NEAR COASTAL FOOTHILLS AND BELOW 
  PASSES AND CANYONS. 

* IMPACTS...HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HARRISON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Nov 23, 3:37 AM PST, 21 minutes earlier.

Area forecast discussion, Nov 23, 3:37 AM PST, 21 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
337 AM PST Wed Nov 23 2016

.SYNOPSIS...
Near seasonal high temperatures for today. Gusty northeast winds
will develop near the coastal foothills late tonight and continue
into Thanksgiving and combined with high pressure will bring warm
weather for Thanksgiving with warmest high temperatures in some
western valley and inland coastal areas in the lower 80s. A little
cooler for Friday towards the coast. For the weekend...a pair of
weather systems will bring cooling...periods of strong gusty west
to northwest winds in the mountains and deserts...and periods of
mostly light precipitation. Dry with a warming trend for early
next week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (Today through Friday)...
A trough of low pressure will move inland through California
maintaining near seasonal high temperatures across Southern
California today. There is a weak marine inversion near 1500 feet.
Satellite imagery did show areas of stratus near the coast for
far southern San Diego County and the far northern Baja coast
earlier. But this has since driftward westward and mostly off the
coast from weak offshore drainage flow.

For tonight and Thanksgiving day...there will be weak high
pressure aloft moving inland through the Intermountain West with
weak surface high pressure over the Great Basin. With a dry
atmosphere over the upper deserts and mostly clear skies for
greater radiational cooling...low temperatures in portions of the
upper deserts will fall to near freezing tonight with areas of
frost.

The surface high pressure over the Great Basin will bring gusty
northeast to east winds near the coastal foothills and below
passes and canyons for late tonight into Thanksgiving day. The
offshore flow combined with high pressure aloft will bring warming
on Thanksgiving day with high temperatures mostly in the 70s for
coastal...valley...and lower desert areas and in the lower 80s in
some western valley and inland coastal areas.

Weak onshore flow will return for Friday. The mountains and
deserts will continue to warm while coastal and western valley
areas begin to cool.

&&

.LONG TERM (Saturday through Tuesday)...
The GFS and ECMWF are in better agreement across the western
states and eastern Pacific through early next week than they were
a day ago though there are still some differences with the
details. A longwave trough will move inland across the western
states into the central states with one shortwave moving inland
through Southern California Saturday afternoon and evening with a
second for Sunday afternoon and evening. These shortwaves will
bring cooling...stronger onshore flow with periods of gusty west
to northwest winds in the mountains and deserts...and chances for
mostly light precipitation for Saturday afternoon and evening and
again Sunday afternoon and evening with smaller chances for
precipitation in between. Amounts are expected to be generally
light. The largest changes in high temperatures from
Thanksgiving...to Saturday and Sunday...will be for valley and
inland coastal areas which will be around 20 degrees cooler for
the weekend. Drying and slow warming will begin on Monday as the
longwave through begins to move inland.

&&

.AVIATION...
230330Z...Mostly clear skies with unrestricted vis will prevail
tonight, except for some broken cigs with bases around 1500 FT
that may develop after 23/10Z along the immediate coast. Confidence
is low, but firm enough to include a few hours of broken cigs at
KSAN and KCRQ early in the morning. After 16Z Wed, mostly clear
skies will again prevail with unrestricted vis.

&&

.MARINE...
Northwest winds of 20 to 25 knots will be possible in the outer
waters Wednesday and possible again Saturday. A small craft advisory
may be required those days. Otherwise, no hazardous marine weather
is expected through Saturday.

&&

.FIRE WEATHER...
High pressure aloft over the Intermountain West and surface high
pressure over the Great Basin will bring warmer weather on
Thanksgiving with much lower humidities with gusty northeast to
east winds near the coastal foothills and below passes and
canyons. The offshore winds are expected to develop late tonight
and continue into Thursday...diminishing during the afternoon. The
combination of gusty winds and low humidities could be near
critical thresholds from mid to late morning through mid to late
afternoon. Winds will gust to 40 mph at times and lowest
humidities will fall to around 5 percent. Some recovery in fuel
moistures from recent precipitation may mitigate somewhat the
windy and very dry conditions. Low humidities will continue for
inland areas on Friday...but with weak winds.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 10 PM this evening to 2 PM PST Thursday for
     Riverside County Mountains-San Bernardino County Mountains-
     San Bernardino and Riverside County Valleys-The Inland
     Empire-San Diego County Mountains-San Diego County Valleys.

     Frost Advisory from midnight tonight to 8 AM PST Thursday for
     Apple and Lucerne Valleys.

     Wind Advisory from 10 PM this evening to 10 AM PST Thursday for
     Orange County Inland Areas-Santa Ana Mountains and
     Foothills.

PZ...None.

&&

PUBLIC/FIRE WEATHER...17
AVIATION/MARINE...JJT

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 3:58 AM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego33 hr

Nearby

Frost Advisories in California, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.